MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA BRK TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR

ST. JUDE MEDICAL, COSTA RICA LTDA BRK TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR
Model Number 407206
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/14/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
An event of a pericardial effusion and subsequent patient death was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
During a pulmonary vein isolation and atrial fibrillation ablation procedure, the patient decompensated and life saving measures were taken.After two hours of resuscitation, the patient passed away.When drawing blood for act checks after transseptal puncture, blood appeared darker and the patient's vital signs began worsening.An echocardiogram was performed and a pericardial effusion was diagnosed.The effusion was growing rapidly, and a pericardiocentesis was performed twice.It is believed the death was due to the pericardial effusion, however, the cause of death was not confirmed as no autopsy was performed.There is no alleged device malfunction.
 
Additional Manufacturer Narrative
Based on the information received, the cause of the reported effusion and subsequent death remain unknown.

Brand Name
BRK TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key12598825
Report Number3008452825-2021-00463
Device Sequence Number4200470
Product Code DRC
UDI-Device Identifier05414734205122
UDI-Public05414734205122
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number407206
Device Catalogue Number407206
Device Lot Number8021169
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;